# SDR DUFA081607001

- Difficulty date: August 16, 2007
- Submitted: January 3, 2008
- Operation: Air carrier
- Aircraft: N3796C
- Make and model: Cessna 402B
- Aircraft serial: 402B0803
- Aircraft time: 8,026 hours
- Engine: Cont TSIO520E
- System (JASC): 3710 · Vacuum Distribution System
- Part: Drive Assy
- Condition: Sheared
- Location: Vacuum Sys
- Component: Vacuum Sys
- Component part number: 3P207JA
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

WHILE IN CRUISE FLIGHT, THE PILOT NOTICED OIL STREAMING FROM THE TOP OF THE LT ENGINE COWL. THE OIL PRESSURE WAS STILL IN THE NORMAL OPERATING RANGE AND THE ENGINE APPEARED TO BE OPERATING NORMALLY. AS A PRECAUTION, THE LT ENGINE WAS SHUTDOWN AND SECURED. THE PILOT DEVIATED TO THE NEAREST AIRPORT WHERE HE MADE AN UNEVENTFUL LANDING. UPON INVESTIGATION BY  MAINTENANCE, IT WAS DISCOVERED THAT THE WET SYSTEM VACUUM PUMP DRIVE HAD SHEARED AND CAUSED THE GARLOCK SEAL TO DISINTEGRATE, ALLOWING OIL TO SEEP PAST IT.
